Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 8, NWS Wichita, KS

March 7, 2009Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 7, 2009, 5:48 PM CST for Kingman County, Kansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2009, 5:48 PM CST (23:48 UTC)
Expired
Mar 7, 2009, 6:30 PM CST
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Kingman County, KS

The radar

The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 6:09 PM CSTHAIL 0.55 W Kingman, KS1 INCH THICK ON HIGHWAY 54. CARS WERE SLIDING ON HIGHWAY.
Mar 7, 6:20 PM CSTHAIL 0.759 Ne Medicine Lodge, KS
Mar 7, 6:25 PM CSTHAIL 0.7511 Ne Medicine Lodge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:32 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 072348
SVRICT
KSC095-080030-
/O.NEW.KICT.SV.W.0008.090307T2348Z-090308T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CST SAT MAR 7 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 630 PM CST.

* AT 546 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES SOUTHEAST OF CUNNINGHAM...OR 13 MILES SOUTHWEST OF
  KINGMAN...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLEVELAND...CUNNINGHAM...KINGMAN...NASHVILLE...RAGO...SPIVEY...
  ZENDA...MURDOCK...KINGMAN AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3737 9846 3764 9846 3773 9830 3772 9787
      3756 9785 3737 9816
TIME...MOT...LOC 2347Z 243DEG 21KT 3758 9832

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 072358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CST SAT MAR 7 2009

KSC095-080030-
/O.CON.KICT.SV.W.0008.000000T0000Z-090308T0030Z/
KINGMAN KS-
558 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 630 PM CST...

AT 555 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8
MILES NORTHWEST OF CLEVELAND...OR 9 MILES WEST OF KINGMAN...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR KINGMAN BY 615 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT KINGMAN AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3737 9846 3764 9846 3773 9830 3772 9787
      3756 9785 3737 9816
TIME...MOT...LOC 2358Z 243DEG 21KT 3761 9825

$$

SCHRECK
000 
WWUS53 KICT 080008
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CST SAT MAR 7 2009

KSC095-080030-
/O.CON.KICT.SV.W.0008.000000T0000Z-090308T0030Z/
KINGMAN KS-
608 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 630 PM CST...

AT 604 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
KINGMAN...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR KINGMAN BY 615 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT KINGMAN AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3737 9846 3764 9846 3773 9830 3772 9787
      3756 9785 3737 9816
TIME...MOT...LOC 0008Z 243DEG 21KT 3764 9818

$$

SCHRECK
000 
WWUS53 KICT 080018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CST SAT MAR 7 2009

KSC095-080030-
/O.CON.KICT.SV.W.0008.000000T0000Z-090308T0030Z/
KINGMAN KS-
618 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 630 PM CST...

AT 613 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
KINGMAN AIRPORT...OR NEAR KINGMAN...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF KINGMAN
COUNTY...INCLUDING KINGMAN AIRPORT AND KINGMAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3737 9846 3764 9846 3773 9830 3772 9787
      3756 9785 3737 9816
TIME...MOT...LOC 0018Z 243DEG 21KT 3767 9811

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:22 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 7, 3:22 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST SAT MAR 7 2009

.DISCUSSION...

TONIGHT:
FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING.
IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY.
SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE
DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER
ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO
FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY
PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR
ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW
POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS
EVENING.

SUN:
RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME
INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO
SIGNIFICANT IMPACT ON MAXES ANTICIPATED.

SUN NIGHT-MON:
LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID
RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/
WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO
WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT
A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY.
GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF
PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES
TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION
GOING AND RAISED MINIMUMS SUN NIGHT AS WELL.

TUE:
OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC
IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING
THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST
SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO
RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER
FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL
KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING
SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING
TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN
SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME.
LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD.
-HOWERTON

WEDNESDAY-THURSDAY:
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR
THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO
THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING
PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD
THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE
KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY
SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF
THE AREA AT THIS TIME.  BOTH MODELS ARE ALSO INCREASING THE STRENGTH
OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS
DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH
THURSDAY.

FRIDAY-SATURDAY:
WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR
MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE
WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT
DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS...
WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME.

BILLINGS

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY
MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE
FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR
THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT
WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN.
SKIES WILL BECOME CLEAR SUNDAY MORNING.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  63  45  69 /  50  10   0  10
HUTCHINSON      37  62  42  71 /  40  10   0  10
NEWTON          38  61  41  67 /  50  10   0  10
ELDORADO        42  62  42  67 /  50  10   0  10
WINFIELD-KWLD   46  64  48  71 /  40  10   0  20
RUSSELL         31  61  35  70 /  20  10   0  10
GREAT BEND      33  62  38  70 /  20  10   0  10
SALINA          36  61  41  69 /  30  10   0  10
MCPHERSON       37  61  41  69 /  30  10   0  10
COFFEYVILLE     54  64  44  69 /  60  10   0  30
CHANUTE         50  61  41  67 /  60  10   0  30
IOLA            48  60  40  67 /  60  10   0  30
PARSONS-KPPF    52  63  43  68 /  60  10   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 7, 4:21 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CST SAT MAR 7 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH
CENTRAL AND PARTS OF SOUTHEAST KANSAS THIS EVENING INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND
EAST OF A LINE FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN
THREAT WILL BE UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING
WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY
FOR AREAS EAST OF THE KANSAS TURNPIKE.

FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM
MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Mar 7, 4:36 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TORNADO          1 W HUTCHINSON          38.07N 97.93W
03/07/2009                   RENO               KS   STORM CHASER

            TORNADO REPORTED ON THE GROUND 1/2 MILE WEST OF HWY 96
            NEAR HUTCHINSON.

&&

JMB
Local storm report, Mar 7, 4:44 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     HUTCHINSON AIRPORT      38.07N 97.87W
03/07/2009  M59 MPH          RENO               KS   ASOS

&&

HOWERTON
Local storm report, Mar 7, 5:00 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             MCPHERSON               38.37N 97.66W
03/07/2009  E0.50 INCH       MCPHERSON          KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND ON MAINSTREET IN MCPHERSON

&&

JMB
Local storm report, Mar 7, 5:07 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TORNADO          1 S HUTCHINSON AIRPORT  38.05N 97.87W
03/07/2009                   RENO               KS   OFFICIAL NWS OBS

            HUTCHINSON TOWER OBSERVER REPORTS TORNADO 1 M SOUTH OF
            TOWER MOVING RAPIDLY EAST.

&&

JMB
Special weather statement, Mar 7, 5:14 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CST SAT MAR 7 2009

KSZ067-082-072345-
KINGMAN-RENO-
514 PM CST SAT MAR 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 509 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PENALOSA...OR 11 MILES WEST OF
KINGMAN...AND MOVING EAST TO NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Mar 7, 5:30 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CST SAT MAR 7 2009

KSZ067-082-080000-
KINGMAN-RENO-
530 PM CST SAT MAR 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND SOUTHEASTERN RENO COUNTIES...

AT 527 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KINGMAN...AND MOVING NORTHEAST AT 35 MPH.
ANOTHER STRONG STORM WAS ENTERING WESTERN KINGMAN COUNTY...NORTHWEST
OF NASHVILLE...ALSO MOVING NORTHEAST.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:57 PM CSTSevere Thunderstorm WarningICTReno, Rice63 min
Mar 7, 4:16 PM CSTTornado WarningICTReno44 min
Mar 7, 4:23 PM CSTSevere Thunderstorm WarningICTMcPherson, Rice52 min
Mar 7, 4:49 PM CSTTornado WarningICTHarvey, McPherson41 min
Mar 7, 5:22 PM CSTTornado WarningICTMarion38 min
Mar 7, 5:56 PM CSTSevere Thunderstorm WarningICTChase, Marion34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.